MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-4535
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/11/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
This pi is for the intraoperative events (intraoperative fractures) on (b)(6) 2008.In review of a primary operative report for a patient for pi (b)(4), the operative report indicates: ".Sequential broaching was then performed.A 3.5mm broach demonstrating pitch change, therefore, an accolade tmzf 3.5 hip stem was impacted in the proximal femur.This immediately dropped below the level of the calcar in appearance of subsidence.The decision was made to remove this, followed by the use of the 4.0mm broach, which once again demonstrated pitch change.A 4.0 hip stem was impacted, once again without pitch change, once again suggesting signs of subsidence.It should be noted that the 4.0 stem was removed and this was broached again to assume the depth of the broach.There was noted to be a posterior cortical split on the calcar.Therefore, two separate 2.0mm dall-miles cables were placed around the proximal calcar region just above the lesser trochanter with a nice tightening in the calcar region.The 4.0mm stem was replaced.The decision was made to perform another x-ray with the implant removed.Once again, on an ap of the proximal femur a vertical split in the proximal femoral shaft was noted.The incision was extended distally so that an additional 2.0mm dall-miles cable could be placed on the proximal femoral shaft in a cerclage fashion.Once again, the 4.0mm stem seemed to show a little bit of subsidence, therefore, the decision was made to increase to a 4.5 stem.At this time, it was noticed that the most proximal cerclage wire had cut through the upper aspect of the greater trochanter completely severing this bone fragment.Therefore, this cable was removed.".
 
Additional Manufacturer Narrative
An event regarding an intraoperative fracture involving an accolade stem was reported.The event was confirmed through a clinicians review of the provided medical records.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: narrative {.} patient underwent a metal on metal resurfacing hip replacement on august 11 2008.This procedure was complicated by a fracture in the calcar requiring cabling.{.} conclusion of assessment {.} during the first surgery an iatrogenic fracture of the calcar occurred requiring cabling.{.} -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for the intraoperative events (intraoperative fractures) on august 11, 2008.In review of a primary operative report for a patient for pi 1942620, the operative report indicates: ".Sequential broaching was then performed.A 3.5mm broach demonstrating pitch change, therefore, an accolade tmzf 3.5 hip stem was impacted in the proximal femur.This immediately dropped below the level of the calcar in appearance of subsidence.The decision was made to remove this, followed by the use of the 4.0mm broach, which once again demonstrated pitch change.A 4.0 hip stem was impacted, once again without pitch change, once again suggesting signs of subsidence.It should be noted that the 4.0 stem was removed and this was broached again to assume the depth of the broach.There was noted to be a posterior cortical split on the calcar.Therefore, two separate 2.0mm dall-miles cables were placed around the proximal calcar region just above the lesser trochanter with a nice tightening in the calcar region.The 4.0mm stem was replaced.The decision was made to perform another x-ray with the implant removed.Once again, on an ap of the proximal femur a vertical split in the proximal femoral shaft was noted.The incision was extended distally so that an additional 2.0mm dall-miles cable could be placed on the proximal femoral shaft in a cerclage fashion.Once again, the 4.0mm stem seemed to show a little bit of subsidence, therefore, the decision was made to increase to a 4.5 stem.At this time, it was noticed that the most proximal cerclage wire had cut through the upper aspect of the greater trochanter completely severing this bone fragment.Therefore, this cable was removed.".

Brand Name
ACCOLADE 132 SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8229208
Report Number0002249697-2019-00110
Device Sequence Number19361124
Product Code LPH
UDI-Device Identifier04546540510631
UDI-Public04546540510631
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2013
Device Catalogue Number6020-4535
Device Lot Number25387501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight54